Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$({\mathbb Z}_2)^k$-actions with $w(F)=1$

Author: Zhi Lü
Journal: Proc. Amer. Math. Soc. 133 (2005), 3721-3733
MSC (2000): Primary 57R85, 57S17, 55N22
Published electronically: June 8, 2005
MathSciNet review: 2163612
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $(\Phi, M^n)$ is a smooth $({\mathbb Z}_2)^k$-action on a closed smooth $n$-dimensional manifold such that all Stiefel-Whitney classes of the tangent bundle to each connected component of the fixed point set $F$ vanish in positive dimension. This paper shows that if $\dim M^n>2^k\dim F$ and each $p$-dimensional part $F^p$ possesses the linear independence property, then $(\Phi, M^n)$ bounds equivariantly, and in particular, $2^k\dim F$ is the best possible upper bound of $\dim M^n$ if $(\Phi, M^n)$ is nonbounding.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57R85, 57S17, 55N22

Retrieve articles in all journals with MSC (2000): 57R85, 57S17, 55N22

Additional Information

Zhi Lü
Affiliation: Institute of Mathematics, Fudan University, Shanghai, 200433, People’s Republic of China

PII: S 0002-9939(05)07941-4
Keywords: $({\mathbb{Z}}_2)^k$-action, equivariant cobordism, linear independence condition
Received by editor(s): February 9, 2004
Received by editor(s) in revised form: July 25, 2004
Published electronically: June 8, 2005
Additional Notes: This work was supported by grants from NSFC (No. 10371020) and JSPS (No. P02299)
Dedicated: Dedicated to Professor Zhende Wu on his seventieth birthday
Communicated by: Paul Goerss
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia